(RxWiki News) The US Food and Drug Administration (FDA) is alerting the public about a recall of a common seizure medication.
Taro Pharmaceuticals U.S.A., Inc. is recalling one lot of lamotrigine 100 mg tablets. Here are the recall details:
- Lot # 331771
- Expiration date: June 2021
- Packaged in 100-count bottles
- NDC 51672-4131-1
Lamotrigine is used alone or with other medications to treat seizures. It is also used to lengthen the time between mood episodes in those with bipolar I disorder.
This medication is being recalled because it might contain another medication, the FDA said. In this case, the other medication is enalapril, which is used at the same facility as lamotrigine. Enalapril is used to treat high blood pressure and congestive heart failure.
Taking this recalled lot of lamotrigine can potentially result in exposure to enalapril and put people at risk, according to the FDA. In pregnant women, enalapril can harm unborn children.
Taro said it had not received any complaints tied to this potential contamination with enalapril.
If you are not sure whether your medication is included in this recall, ask your pharmacist. Speak with your health care provider before you stop taking your medication. Your health care provider will instruct you on next steps.
You can also call the company, Taro, at 1-866-923-4914 if you have any questions.
If you experience any problem that may be tied to taking a recalled medication, speak with your health care provider. The FDA also encouraged people to report any side effects tied to these medications to the agency's MedWatch program.
If you have any questions or concerns, speak with your health care provider.
Written by Anyssa Garza, PharmD, BCMAS